Badly shaken

Some Wizbang reader may think I’m nitpicking, but its news writing like this that helps to show that profession continues to sink.

THREE Grade 6 pupils have overdosed on prescription medicine apparently given to them by another student at their school.

The girls, aged between 11 and 12, were taken to the Royal Hobart Hospital on Thursday morning after the incident at Woodbridge School, south of Hobart.

Concerned parents contacted the Sunday Tasmania yesterday, saying they were shaken by what had happened.

It is believed the medication was given to the girls by another student.

Straightforward news story so far. What has me bugged. Its the sentence in bold when in use what caused these overdoses.

The drug is believed to have been a form of anti-epileptic medication.

Is Damien Brown and the Herald Sun in the habit of telling bad taste puns? Disturbed or upset could have been used instead. I used to take anti-epileptic medications(Dilantin and phenobarbital) when I was a child. I outgrew the seizures, my brother had a friend whose seizures got worse as he got older. Its not a laughing matter.

Hatfields and McCoys 21st century version
Pyhrric victory